I felt it might be useful to just note the changes in myself on a weekly basis since stopping taking my hormones and I will try to do this every week until I restart them although the three weeks post-surgery may not be so easy. I have found very little in the way of experiences and felt it might be useful to others who might need to do this. This was a post I wrote the day I first skipped my daily dose of Sandrena gel with the reason for why I have to do this and what might happen. Remember as well that I have taken no anti-androgen (testosterone blocker) and this may differ slightly from other's experience in that very few make it this far without some form of suppressant.
A week down the line and there have been a few changes. The first were the inevitable hot flushes and this I expected. I always found when adjusting my hormone dose downwards, I would get this symptom and usually very soon after the change (24-48 hours). I expected that sudden cessation of hormones would bring this in quite quickly but it was slower. Before the weekend I had had a couple of episodes but nothing major. By Saturday though, although they weren't prolific, I was getting them 2-3 times a day and they were fairly intense. It wasn't the warm experience of the past but a volcano type of fire radiating from inside. They are not debilitating but do require myself to stop what I am doing and wait them out.
Something else I have noticed is that my face has become incredibly spotty. I am surprised at this and not completely sure whether it is hormone related but my skin is usually a very stable part of my body. I get an occasional spot from time to time, but this is a rash of them, probably 15-20 and crusty as well, not the usual white-heads. Spots and acne are linked to testosterone and although it is too soon to be related to my stopping of my hormones, it probably is linked because I reduced my dose 6-7 weeks ago and feel my testosterone was rising anyway. Now the floodgates have been opened so to speak. I visited my GP today on other matters and mentioned this and she is in agreement that is is probably acne and that it should disappear quickly.
On the subject of testosterone, that is definitely on the rise anyway. Within 36 hours of stopping, I was visited by Mr. T., as I have now called him, in the middle of the night. I have been getting bouts of nocturnal penile tumescence. Although these are not particularly wanted, it does have the benefit of stretching my penile tissue in readiness for surgery. A long term effect may be that post-op dilation may be slightly easier.
That's about the state of things at this moment, I'll update about the hormones again next Tuesday on this but will be back at the end of this week with some details on my GP visit today which had some eyebrow raising in the chemists following this. I also have a visit to the Laurels tomorrow which should be a positive experience for a change.